Alert archive / South Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 56, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at May 25, 2000, 6:38 PM EDT for Georgetown County, Horry County, South Carolina. It was in force for 22 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 25, 2000, 6:38 PM EDT (22:38 UTC)
- Expired
- May 25, 2000, 7:00 PM EDT
- In force
- 22 min
- Issued by
- NWS Wilmington, NC
- Area
- Whole counties
Counties Georgetown County, SC, Horry County, SC
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 6:40 PM EDT | Thunderstorm Wind 55 E | Yauhannah, SC | Georgetown 911 reported two trees down on power lines. |
| May 25, 7:10 PM EDT | Hail 1 | Pawleys Is, SC | Two hail reports. First from a spotter for dime-size hail near Pawleys Island, the second just south of Pawleys Island for quarter-size hail. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 3:45 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 10.6 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2013 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 827 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- -30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
977 WUUS52 KILM 252238 SVRILM SCC043-051-252300- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON NC 638 PM EDT THU MAY 25 2000 THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN HORRY COUNTY IN NORTHEAST SOUTH CAROLINA NORTHERN GEORGETOWN COUNTY IN NORTHEAST SOUTH CAROLINA * UNTIL 700 PM EDT * AT 638 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER YAUHANNAH...OR ABOUT 9 MILES NORTHWEST OF MURRELLS INLET...MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR MURRELLS INLET AT 645 PM EDT GARDEN CITY AT 650 PM EDT HAIL UP TO THE SIZE OF GOLFBALLS AND WINDS UP TO 70 MILES AN HOUR ARE EXPECTED FROM THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN WILMINGTON NC. $$ LAT...LON 3374 7921 3356 7926 3346 7881 3366 7875 LGE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 2:30 PM EDT, 4 hours 8 minutes earlier.
Area forecast discussion, May 25, 2:30 PM EDT, 4 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 230 PM EDT THU MAY 25 2000 COLD FRONT PUSHING INTO SW VA AND WESTERN NC EXTENDING INTO NRN SECTIONS OF GA AL AND MS. AHEAD OF THE FRONT IN ILM CWA...HOT AND HUMID CONDITIONS WITH DEWPOINTS AROUND THE 70 DEGREE MARK AND HEAT INDICES AROUND 100 DEGREES. ANOTHER S/W TO MOVE EAST AND SINK SOUTH OVER THE AREA TNGT. COLD FRONT IN VICINITY TO PROVIDE A BETTER CHC FOR SHWRS AND TSTMS. WILL GO 50 POPS TNGT PERIOD. COLD FRONT SLOWLY PUSHING THROUGH THE AREA EARLY FRI AS MODELS DEVELOP A LOW ALONG COAST. WITH FRONT AND LOW DEVELOPING IN VCNTY WILL RETAIN SMALL POP INTO FRI. HIGH BUILDS IN LATER FRI AND SAT WITH SOME CLOUD COVER LINGERING FRI. NEXT FRONT APPROACHES LATE SAT AND PROVIDES MORE CHANCES FOR RAIN INTO EARLY NEXT WEEK. GUIDANCE TEMPS LOOK REASONABLE THROUGH PERIOD AND WILL NOT DEVIATE TOO MUCH FROM THEM. EXPECTING A FEW DEGREES COOLER TOMORROW WITH CLOUDS AROUND AND WINDS TURNING NORTH. ONLY A FEW DEGREES THOUGH WITH TEMPS INCREASING AGAIN SAT WITH PLENTY OF SUN. CWF...WINDS SW BECOMING W TONIGHT IN THE 15-20 KT RANGE. WITH FRONT IN VCNTY WILL GO VARIABLE FRI AT 10 KT. AS HIGH BRIEFLY BUILDS IN A MORE EASTERLY DIRECTION SHOULD BE SEEN FRI NIGHT AND THEN WINDS BECOME SE AT 15 KT OR LESS AS NEXT SYSTEM APPROACHES. PRELIM CCF: ILM BU 070/088 066/090 069 30520 FLO BU 068/088 065/091 069 30520 MYR BU 068/086 066/088 068 30520 .ILM...NONE. PJN
In the hours before
Local storm report, May 25, 5:41 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, NC
541 PM EDT THU MAY 25 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0542 PM LORIS SC 1.00 INCH HAIL
05/25/00 HORRY NICKLE TO QUARTER-SIZED
REPORTED BY TRAINED SPOTTER
0525 PM CLARKTON NC 2.00 INCH HAIL
05/25/00 BLADEN
0553 PM HAMPSTEAD NC .75 INCH HAIL
05/25/00 PENDER DRHLocal storm report, May 25, 6:07 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, NC
607 PM EDT THU MAY 25 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0553 PM HAMPSTEAD NC .75 INCH HAIL
05/25/00 PENDER
DRHLocal storm report, May 25, 6:16 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, NC
616 PM EDT THU MAY 25 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0610 PM LONGWOOD NC .75 INCH HAIL
05/25/00 BRUNSWICK
DRHLocal storm report, May 25, 6:28 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, NC
628 PM EDT THU MAY 25 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0625 PM HOLDEN BEACH SC .88 INCH HAIL
05/25/00 BRINSWICK
DRHLocal storm report, May 25, 6:28 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED COUNTY
NATIONAL WEATHER SERVICE WILMINGTON, NC
628 PM EDT THU MAY 25 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0625 PM HOLDEN BEACH SC .88 INCH HAIL
05/25/00 BRUNSWICK
DRHLocal storm report, May 25, 6:35 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, NC
635 PM EDT THU MAY 25 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0617 PM MYRTLE BEACH SC .75 INCH HAIL
05/25/00 HORRY REPORTED AT MYRTLE BEACH
INTERNATIONAL AIRPORT
DRHThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 3:49 PM EDT | Severe Thunderstorm Warning | ILM | Dillon | 26 min |
| May 25, 4:15 PM EDT | Severe Thunderstorm Warning | ILM | Dillon | 45 min |
| May 25, 4:30 PM EDT | Severe Thunderstorm Warning | ILM | Florence | 30 min |
| May 25, 4:42 PM EDT | Severe Thunderstorm Warning | ILM | Marion | 33 min |
| May 25, 5:12 PM EDT | Severe Thunderstorm Warning | ILM | Horry | 48 min |
| May 25, 6:04 PM EDT | Severe Thunderstorm Warning | ILM | Horry | 26 min |
| May 25, 6:58 PM EDT | Severe Thunderstorm Warning | ILM | Georgetown | 17 min |
| May 25, 7:17 PM EDT | Severe Thunderstorm Warning | ILM | Georgetown, Williamsburg | 43 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.